Ask a doctor

What Should I Do with my Swollen Lip?

Please help!! I had collagen (restylane) lip filler injected into my top lip. I had the normal swelling for about 6 days then it was fine. This is the 3rd week and now my lip is very swollen and stiff and I look awful! What can I do? I hate looking in the mirror:(

Doctor Answers (4)

Lip filler

+2

At 3 weeks unless you had a very large amount of filler placed, you should not look like this. Go see your doctor to be evaluated.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

The swelling and stiffness at this late date is abnormal...it's time to see your doctor

+1

the most likely cause is too much quantity injected into the area and maybe it's also too close to the surface...there's always the possibility of an infection but that's really much less common...the possibility of an allergic reaction, again not very common...the possibility of renewed bleeding, again not a likely issue...so back to the original option...less than optimal placement of the product...and a well trained doctor will know just what to do...help is on the way...
 

Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Swelling after lip filler

+1

You need to see your PLASTIC SURGEON  IMMEDIATELY.

You may have an infection when the swelling is occuring that late after the injections.

Treatment is disolve the Restylane, antibiotics and if there is an abscess it needs to be opened and drained

Baltimore Plastic Surgeon

Lip swelling after Restylane

+1

I would hope that you have seen your doctor, and you had this procedure done by a board certified plastic surgeon. A medication called hyaluronidase can be injected to dissolve the product. 

Las Vegas Plastic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.